I had protected sex on sunday Jan 25th and the condom did not break, and then had it again on Jan 29th, a day before my ovulation day as per my period calendar which is 100% accurate on dates since the past couple months. On Jan29th we had protected sex again and then second time again that day without a condom but he took it out on time and did not come inside me. I still took a Plan B one step pill within 24hours on the day of ovulation. I am now experiencing lower abdominal cramps and urge to urinate and when i do its a little each time and it burns. Are these just side effects or am i pregnant?
I'm answering this question, despite seeing that it was posted quite some time ago, because it might be useful for anyone else who comes across it, or for you, if you still have any questions.
First of all, the burning sensation you are getting when urinating, will not be down to the Plan B. You may find that you have cystitis, which you can get an over the counter medicine quite cheaply for, at your local pharmacy. You could try that first.
Lower abdominal cramps are also a symptom of cystitis.
There are different causes of cystitis, but one of them is your bladder getting bruised during intercourse. Everything is so tightly packed together down there, that certain positions can cause him to prod your poor bladder around a little.
If that does not relieve things, I would advise getting checked for a water (urine) infection, & if that is clear then I'd advise getting a check for STDs.
I am sure by now you will know whether or not you were pregnant, but I would expect not, as you took Plan B within the specified time, & took it early on in that specified time.
Unless you vomited after taking it, or have a particularly high BMI (the drug leaflet that accompanies it states it is less effective in women who have a BMI of 26 or higher, but plenty of women have used it successfully, who were slightly heavier than that), then you should have been covered against pregnancy. Plan B isn't 100% safe, but it's pretty close, when used correctly.
After taking Plan B it is normal to have a vaginal bleed. Some women think this is a period, but it is caused by the Plan B. Your period will come along any time from when it was due, to a week or so later than due. When it arrives, it's quite common that it will be heavier than normal.
You may feel very hormonal after using Plan B. It is a relatively large dose of hormone for your body to absorb, & it takes your body a little while to readjust, after taking Plan B. You can get pregnancy-like symptoms, such as mood swings, back ache etc.
If the bleeding you get after using Plan B is heavy & lasts longer than a couple of weeks, then you should speak to your doctor or health clinic, for further advice.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Plan B One-Step - I had sex on August 3rd (happens to be my ovulation day) we thought something may?
Posted 13 Aug 2015 • 1 answer
Posted 26 Dec 2015 • 1 answer
Posted 22 Feb 2016 • 1 answer
Posted 19 Jun 2016 • 1 answer
Posted 12 Feb 2017 • 1 answer